Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 31, 2005, 7:29 PM CST for Avoyelles Parish, Saint Landry Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 7:29 PM CST (01:29 UTC)
- Expired
- Mar 31, 2005, 8:15 PM CST
- In force
- 46 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Avoyelles Parish, LA, Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2138 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 010129 SVRLCH LAC009-097-010215- /O.NEW.KLCH.SV.W.0027.050401T0129Z-050401T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 729 PM CST THU MAR 31 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AVOYELLES PARISH IN CENTRAL LOUISIANA ST. LANDRY PARISH IN CENTRAL LOUISIANA * UNTIL 815 PM CST * AT 724 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WHITEVILLE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... MORROW AND LEMOYEN BY 735 PM CST BIG CANE BY 745 PM CST GOUDEAU BY 750 PM CST DUPONT AND PLAUCHEVILLE BY 805 PM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3083 9217 3065 9215 3087 9183 3106 9189 $$
1 follow-up statement
000 WWUS54 KLCH 010152 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 752 PM CST THU MAR 31 2005 LAC009-097-010215- /O.CON.KLCH.SV.W.0027.000000T0000Z-050401T0215Z/ AVOYELLES LA-ST. LANDRY LA- 752 PM CST THU MAR 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CST FOR ST. LANDRY AND AVOYELLES PARISHES... AT 747 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR GOUDEAU..MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEMOYEN...MORROW...BIG CANE...DUPONT AND SIMMESPORT. LAT...LON 3083 9217 3073 9204 3087 9183 3107 9180 $$ MARCOTTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:09 PM CST, 20 minutes earlier.
Area forecast discussion, Mar 31, 7:09 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 709 PM CST THU MAR 31 2005 .NEW DISCUSSION...SEVERE THUNDERSTORM WATCH #116 REMAINS IN EFFECT UNTIL MIDNIGHT WHICH INCLUDES AVOYELLES AND SAINT LANDRY PARISHES. NEW SEVERE THUNDERSTORM WATCH #117 UPCOMING WHICH INCLUDES THE NORTHERN PORTION OF THE CWA OF CENTRAL LOUISIANA AND SOUTHEAST TEXAS. UPDATED ZONES COMING SHORTLY. && MARCOTTE .PREVIOUS DISCUSSION...NEAR TERM CONCERN IS THUNDERSTORM CHANCES AND ASSOCIATED SEVERE POTENTIAL TONIGHT. 20Z SFC ANALYSIS PLACED STATIONARY BOUNDARY STRETCHING EAST TO WEST JUST NORTH OF FORECAST AREA...WITH TROUGH/DRYLINE EXTENDING NORTH TO SOUTH THROUGH EAST TEXAS. SATELLITE/KLCH 88D RADAR IMAGERY SHOWING ONE OR MORE EAST WEST ORIENTED MESOSCALE BOUNDARIES JUST SOUTH OF KLCH. WHILE THERE HAS BEEN SOME CONVECTIVE ACTIVITY ASSOCIATED WITH THESE MESOSCALE BOUNDARIES...AGREE WITH SPC THAT MAIN SEVERE THREAT LIES CLOSER TO STATIONARY BOUNDARY TO THE NORTH AS SFC CYCLONE DEVELOPS OVER EAST TX AND LIFTS NE TONIGHT. 18Z KLCH SOUNDING SHOWED A PRONOUNCED TEMPERATURE INVERSION NEAR 825MB WITH NEARLY DRY ADIABATIC LAPSE RATES ABOVE IT. RUC FORECAST SOUNDINGS SHOW THAT INHIBITION HAS ERODED CONSIDERABLY FROM 18Z... BUT AS OF YET 88D RETURNS WOULD INDICATE THAT WHAT REMAINS IS IS STILL STRONG ENOUGH. STILL HAVE ANOTHER COUPLE OF HOURS TO GET SOMETHING GOING...BUT IF IT DOESNT HAPPEN BY THEN...WELL HAVE TO WAIT UNTIL LIFT ASSOC WITH UPPER TROF INITIATES STORMS IN EASTERN TEXAS...WHICH PROPAGATIONAL VECTORS THEN SUGGEST WOULD MOVE EASTWARD. COLD FRONT WILL BE EXITING EASTERN PART OF CWA FRIDAY MORNING... WITH A LINGERING CHANCE OF PRECIP IN THIS AREA. STOUT NORTHERLY FLOW AND CAA WILL BE THE RULE...WITH CLOUD COVER FURTHER INHIBITING MUCH OF A TEMPERATURE INCREASE. WILL AIM HIGH TEMPERATURES BELOW NUMERICAL GUIDANCE. CLOUDS WILL CLEAR TO THE EAST BY FRIDAY EVENING...AND WITH THE LOSS OF DAYTIME HEATING...TEMPERATURES WILL DROP QUICKLY...BUT SHOULD NOT COMPLETELY BOTTOM OUT WITH NORTH WINDS EXPECTED TO NOT COMPLETELY DIMINISH. TEMPERATURE ADVECTION WILL BECOME NEUTRAL TO WEAKLY WARM ON SATURDAY WHICH WILL SIGNAL THE RETURN TO MORE SEASONAL TEMPERATURES STARTING SUNDAY. FOR SATURDAY NIGHT...INGREDIENTS FOR COOLEST NIGHT OF FORECAST COME TOGETHER AS SFC HIGH SETTLES IN...WITH RESULTING LIGHT TO CALM WINDS AND CLEAR SKY COMBINED WITH COOL AND DRY POST FRONTAL AIRMASS POINTING TO A GOOD RADIATIONAL COOLING EVENT. FOR DAYS 4 THROUGH 7...EXTENDED RANGE MODELS IN GENERAL AGREEMENT WITH QUASI-ZONAL FLOW ALOFT PREVAILING THROUGH THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT WEEK...FOLLOWED BY AN UPPER TROF DIGGING INTO THE CENTRAL CONUS BY MID WEEK. CURRENT FORECAST OF CLIMO TEMPS AND A CHANCE TO SLIGHT CHANCE OF RAIN TUE AND WED STILL LOOKS GOOD. && .AVIATION...CHANCE OF THUDNERSTORMS TONIGHT AHEAD AND ALONG AN APPROACHING COLD FRONT THAT WILL MOVE ACROSS THE REGION BETWEEN 06Z TO 18Z. VFR CIGS DECREASING TO MVR THIS EVENING AND IFR OVERNIGHT. && .MARINE...SEA FOG WILL LINGER THROUGH TONIGHT UNTIL A COLD FRONT MOVES THROUGH THE COASTAL WATERS. THE FRONT WILL ENTER THE WESTERN WATERS SHORTLY AFTER MIDNIGHT TONIGHT...AND EXIT THE EASTERN WATERS BY MIDDAY FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. EXERCISE CAUTION STATEMENT OR SMALL CRAFT ADVISORY WILL BE REQUIRED FOR LATE FRIDAY AS NORTH WINDS STEADILY INCREASE IN THE WAKE OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 60 70 48 73 / 40 20 0 0 KBPT 58 70 47 73 / 40 0 0 0 KAEX 59 65 44 66 / 70 20 0 0 KLFT 63 68 48 68 / 70 40 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT LAZ027>033. TX...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT TXZ180>183. && 13/MARCOTTE
Hazardous weather outlook, Mar 31, 5:12 AM CST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 512 AM CST THU MAR 31 2005 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-011200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN... ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY... MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS... DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS SOUTHWEST AND SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT UNTIL MID MORNING. SPC HAS PLACED THE NORTHERN PART OF THE AREA IN A MODERATE RISK OUTLOOK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HAIL AND DAMAGING WINDS IS POSSIBLE LATER THIS AFTERNOON AND TONIGHT FOR MAINLY CENTRAL LOUISIANA. THIS AREA IS CURRENTLY BECOMING MORE UNSTABLE WITH TIME AND A WEAK BOUNDARY IS EXPECTED TO LINGER IN THIS AREA THIS AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT TRIGGERING ADDITIONAL SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BECOME NECESSARY LATER THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Mar 31, 6:12 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 612 PM CST THU MAR 31 2005 LAZ027>033-041>045-051>055-010100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-RAPIDES-ST. LANDRY- ST. MARY-UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...OBERLIN...ABBEVILLE...VILLE PLATTE... OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...LEESVILLE... LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...CROWLEY... CAMERON AND ALEXANDRIA SEVERE THUNDERSTORM WATCH NUMBER 116 HAS BEEN ISSUED FOR PARTS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE WATCH AREA INCLUDES AVOYELLES AND SAINT LANDRY PARISHES. RADAR IS CURRENTLY SHOWING SCATTERED SHOWERS OVER SOUTHERN AND SOUTHWESTERN PARTS OF SAINT LANDRY PARISHES. THESE SHOWERS ARE PART OF A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS...WHICH IS MOVING TO THE NORTH-NORTHWEST 20 MPH. NO SEVERE WEATHER IS CURRENTLY INDICATED ON RADAR. THE SCATTERED SHOWERS WILL LIKELY MOVE INTO THE BUNKIE AREA OF SOUTHERN AVOYELLES PARISH BY 7 PM. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. SEVERE THUNDERSTORM WATCH NUMBER 116 REPLACES SEVERE THUNDERSTORM WATCH NUMBER 114.
Local storm report, Mar 31, 7:13 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
713 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL NE VILLE PLATTE 30.69N 92.28W
03/31/2005 1.00 INCH EVANGELINE LA PUBLIC
RELAYED BY MEDIA.
&&
13Local storm report, Mar 31, 7:19 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL VILLE PLATTE 30.69N 92.28W
03/31/2005 1.00 INCH EVANGELINE LA LAW ENFORCEMENT
EVANGELINE PARISH 911 CENTER REPORTS QUARTER TO
FIFTY-CENT-PIECE SIZE HAIL AT VILLE PLATTE.
&&
LSLocal storm report, Mar 31, 7:19 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 PM CST THU MAR 31 2005
TIME OF REPORT CORRECTED...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL VILLE PLATTE 30.69N 92.28W
03/31/2005 1.00 INCH EVANGELINE LA LAW ENFORCEMENT
EVANGELINE PARISH 911 CENTER REPORTS QUARTER TO
FIFTY-CENT-PIECE SIZE HAIL AT VILLE PLATTE.
&&
LSLocal storm report, Mar 31, 7:24 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
724 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL VILLE PLATTE 30.69N 92.28W
03/31/2005 1.75 INCH EVANGELINE LA PUBLIC
&&
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:07 PM CST | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.